Opiates Detox And Treatment In New Brunswick
The Current State of Opioid Abuse in New Brunswick
The province of New Brunswick has a history for addicts becoming addicted to prescription pain medications such as Dilaudid , oxycodone, morphine, hydromorphone, codeine, and more recently fentanyl. Between May and December in 2017, there was on average 13 visits per month to emergency rooms because of opioids. The average age was between 20 and 39, and over 60% of the patients were male. In 2017, there was over 35 apparent opioid related deaths, and over 30 of them were deemed accidental. 61% of these deaths were male, and over 20% of them were between the ages of 20 and 29. These accidental opioid overdose deaths were an increase from the previous year, and much of this is because of drugs such as fentanyl. The opioid death toll reached a new high in New Brunswick, and the province is continuing to push forward new ways to deal with the problem and ensure those who need help can access it.
Drug Rehab Services can help opioid addicts living in New Brunswick find the treatment programs they need to treat an opioid addiction. Opioid addiction can be difficult to treat, because of the physical and psychological dependency the drug creates. The average opioid addict in New Brunswick will make more than one attempt at becoming sober, and most of these attempts happen during the withdrawal phase. Withdrawal management programs and medically supervised detox services are essential with helping opioid addicts overcome the pains of withdrawal. The severity of the withdrawal depends on a few different factors, and this is what type of opioid was used, how much was taken, and how long it was used for. The physical withdrawal effects include nervousness, restlessness, body aches, nausea and stomach pain, and diarrhea.
Opioid overdose is very common in New Brunswick, and much of this is because of fentanyl, which is being found in other drugs. When large amounts of opioids are taken in combination with other drugs, the risk of overdose is increased. Signs of an opioid overdose include slow or weak breathing, dizziness, confusion and drowsiness, cold and clammy skin, pinpoint pupils, and collapse leading to a possible coma. Accidental overdoses are very common, because a user may not know how much they are taking, if it is an illegal prescription opioid. An opioid overdose can be prevented, but amidst the current opioid epidemic, many provinces are struggling to keep up with the demand for help within the publicly funded sector. Drug Rehab Services can help refer addicts and their families the best possible treatment solutions for opioid addiction and dependency.